Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Apr 24, 2021, 3:43 PM CDT for 5 counties in Alabama; Greene County, Wayne County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 24, 2021, 6:07 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, AL, Clarke County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 855 m²/s²
- 0-3 km storm-relative helicity
- 1103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490
WGUS44 KMOB 242043
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
343 PM CDT Sat Apr 24 2021
ALC023-025-099-129-131-MSC041-153-250245-
/O.NEW.KMOB.FA.W.0007.210424T2043Z-210425T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw AL-Clarke AL-Monroe AL-Washington AL-Wilcox AL-Greene MS-
Wayne MS-
343 PM CDT Sat Apr 24 2021
The National Weather Service in Mobile has issued a
* Flood Warning for...
Northwestern Monroe County in south central Alabama...
Wilcox County in south central Alabama...
Southwestern Choctaw County in southwestern Alabama...
Clarke County in southwestern Alabama...
Northern Washington County in southwestern Alabama...
Northern Greene County in southeastern Mississippi...
Wayne County in southeastern Mississippi...
* Until 945 PM CDT Saturday.
* At 343 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area, especially for those areas
that are already saturated from previous heavy rains.
* Some locations that will experience flooding include...
Jackson, Waynesboro, Thomasville, Camden, Grove Hill, Chatom,
Saint Stephens, Leroy, Wagarville, Clara, Whatley, Pine Hill,
Millry, State Line, Buckatunna, Silas, Coffeeville, Vredenburgh,
Fulton and Yellow Bluff.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3162 8894 3199 8799 3199 8769 3200 8762
3213 8762 3213 8752 3227 8751 3227 8745
3224 8739 3204 8718 3185 8724 3148 8758
3138 8825 3141 8884 3143 8884 3143 8894
$$
CGAL1 follow-up statement
776
WGUS84 KMOB 242307
FLSMOB
Flood Statement
National Weather Service Mobile AL
607 PM CDT Sat Apr 24 2021
ALC023-025-099-129-131-MSC041-153-242317-
/O.CAN.KMOB.FA.W.0007.000000T0000Z-210425T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw AL-Clarke AL-Monroe AL-Washington AL-Wilcox AL-Greene MS-
Wayne MS-
607 PM CDT Sat Apr 24 2021
...FLOOD WARNING IS CANCELLED FOR NORTHWESTERN MONROE, WILCOX,
SOUTHWESTERN CHOCTAW, CLARKE, NORTHERN WASHINGTON, NORTHERN GREENE
AND WAYNE COUNTIES...
Heavy rain has ended as thunderstorms have moved out of the warned
area. Thus, flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
LAT...LON 3162 8894 3199 8799 3199 8769 3200 8762
3213 8762 3213 8752 3227 8751 3227 8745
3224 8739 3204 8718 3185 8724 3148 8758
3138 8825 3141 8884 3143 8884 3143 8894
$$
CGALWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 2:41 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 24, 2:41 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
241 PM CDT Sat Apr 24 2021
.MESOSCALE UPDATE /Now Through 6PM/...Severe thunderstorms
continue to develop across the CWA this afternoon. We have had
several intense thunderstorms so far across south-central AL and
the FL panhandle where ample CAPE/shear overlap with slightly more
backed low level winds aiding in updraft rotation. This helped
create some hefty mesocyclones as storms tracked along the
residual boundary laid out by the morning MCS. Additional
supercell development has occurred over southwestern and south-
central AL from Washington county eastward into Monroe and Conecuh
counties. This storm continues to remain isolated tracking east
and remains capable of producing large hail and damaging winds.
Other discrete to semi-discrete thunderstorm activity is noted
over Wayne county and continues to move into an environment
favorable for severe thunderstorms.
SBCAPE values continue to remain in the 2,000 to 4,000j/kg range,
highest southwest where higher surface dewpoints in the lower to
middle 70's overlap temperatures in the upper 70's to lower 80's.
Effective shear values remain in the 50 to 70kt range, highest to
the northwest over interior southwestern AL into southeastern MS.
Low level lapse rates remain at or above 7C/km given ample
surface heating, and steep mid-level lapse rates of 6.5 to 7.5C/km
persist. CAPE also remains large within the hail growth zone,
with upwards of 1,000J/kg present. For the most part, low level
winds have veered southwesterly, aiding in unidirectional
hodographs and limiting overall tornado threat. Anticipate any
thunderstorms that develop within this environment to take on
supercellular characteristics, with damaging wind gusts and large
hail up to golf ball size the primary hazards. Thunderstorms
should continue to develop as the 500mb jet streak shifts into
central and north- central AL, continuing to keep the CWA within
the right entrance region with increased lift. As we continue
forward over the next few hours, expect convective coverage to
increase, particularly within the vicinity of the I-65 corridor
and points eastward. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday morning for ALZ265-266.
High Surf Advisory until 5 AM CDT Sunday for ALZ265-266.
Wind Advisory until 7 PM CDT this evening for ALZ263>266.
FL...High Rip Current Risk through Monday morning for FLZ202-204-206.
High Surf Advisory until 5 AM CDT Sunday for FLZ202-204-206.
Wind Advisory until 7 PM CDT this evening for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ630-
633>636.
Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Apr 24, 1:09 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
109 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM TSTM WND DMG SARALAND 30.82N 88.07W
04/24/2021 MOBILE AL PUBLIC
REPORT OF LARGE TREE DOWN AT US 43 AND
EVERETT AVE. PHOTO PROVIDED VIA SOCIAL
MEDIA. TIME ESTIMATED BASED ON RADAR.
&&
JEHLocal storm report, Apr 24, 1:30 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND DMG JANICE 31.03N 89.03W
04/24/2021 PERRY MS EMERGENCY MNGR
WIDESPREAD TREES AND POWERLINE DOWN ACROSS
THE CITY OF JANICE, MS. TIME ESTIMATED BASED
ON RADAR.
&&
JEHLocal storm report, Apr 24, 2:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG 1 SSW JONATHAN 31.21N 88.64W
04/24/2021 GREENE MS EMERGENCY MNGR
EM REPORTS TREES DOWN IN JONATHAN AREA. TIME
ESTIMATED BASED ON RADAR.
&&
JEHSpecial weather statement, Apr 24, 2:58 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CDT Sat Apr 24 2021
ALZ051-MSZ067-242045-
Choctaw AL-Wayne MS-
258 PM CDT Sat Apr 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 345 PM
CDT...
At 258 PM CDT, the strong thunderstorm was located 10 miles north of
Waynesboro, moving east at 45 mph.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Silas, Gilbertown and Toxey.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Alabama...and southeastern Mississippi.
LAT...LON 3198 8807 3195 8808 3197 8809 3195 8812
3193 8809 3194 8807 3193 8806 3191 8813
3187 8813 3182 8818 3177 8816 3176 8814
3176 8810 3175 8810 3173 8864 3184 8874
3189 8848 3194 8847 3199 8808
TIME...MOT...LOC 1958Z 264DEG 38KT 3182 8862Local storm report, Apr 24, 3:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM TSTM WND DMG 3 SE BEAUMONT 31.14N 88.88W
04/24/2021 PERRY MS EMERGENCY MNGR
WIDESPREAD TREES DOWN ACROSS BEAUMONT AND
MCLAIN IN PERRY COUNTY. TIME ESTIMATED BASED
ON RADAR.
&&
JEHLocal storm report, Apr 24, 3:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL THOMASVILLE 31.91N 87.74W
04/24/2021 E1.00 INCH CLARKE AL EMERGENCY MNGR
EM REPORTS QUARTER SIZE HAIL IN THOMASVILLE,
AL AT CURRENT TIME.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:48 PM CDT | Flash Flood Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 17 hr |
| Apr 24, 3:10 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 65 min |
| Apr 24, 3:48 AM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 4 hr |
| Apr 24, 3:51 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 39 min |
| Apr 24, 4:25 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 50 min |
| Apr 24, 4:27 AM CDT | Tornado Warning | MOB | Washington | 13 min |
| Apr 24, 4:31 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe | 44 min |
| Apr 24, 4:49 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 24, 5:09 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Escambia and 2 more | 51 min |
| Apr 24, 5:14 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 46 min |
| Apr 24, 5:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 24, 5:42 AM CDT | Special Weather Statement | MOB | Wilcox | 48 min |
| Apr 24, 5:51 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 54 min |
| Apr 24, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 63 min |
| Apr 24, 6:20 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Apr 24, 6:21 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 24 min |
| Apr 24, 6:42 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Crenshaw, Escambia | 48 min |
| Apr 24, 6:58 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Apr 24, 7:00 AM CDT | Special Weather Statement | MOB | Mobile | 30 min |
| Apr 24, 7:30 AM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Apr 24, 9:22 AM CDT | Flash Flood Warning | MOB | Clarke | 6 hr |
| Apr 24, 11:16 AM CDT | Flash Flood Warning | MOB | Mobile | 5 hr |
| Apr 24, 11:21 AM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Apr 24, 12:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 38 min |
| Apr 24, 12:46 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 44 min |
| Apr 24, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 39 min |
| Apr 24, 1:17 PM CDT | Tornado Warning | MOB | Covington | 18 min |
| Apr 24, 1:19 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 45 min |
| Apr 24, 1:55 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 26 min |
| Apr 24, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 46 min |
| Apr 24, 2:52 PM CDT | Tornado Warning | MOB | Conecuh | 38 min |
| Apr 24, 2:58 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Apr 24, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| Apr 24, 3:20 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 40 min |
| Apr 24, 3:27 PM CDT | Tornado Warning | MOB | Clarke | 25 min |
| Apr 24, 3:41 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 49 min |
| Apr 24, 3:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 47 min |
| Apr 24, 3:46 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 44 min |
| Apr 24, 3:59 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Apr 24, 4:05 PM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox | 4 hr |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe | 50 min |
| Apr 24, 4:10 PM CDT | Tornado Warning | MOB | Monroe, Wilcox | 35 min |
| Apr 24, 4:28 PM CDT | Tornado Warning | MOB | Butler | 27 min |
| Apr 24, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 43 min |
| Apr 24, 4:34 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 20 min |
| Apr 24, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 43 min |
| Apr 24, 4:51 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 39 min |
| Apr 24, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 51 min |
| Apr 24, 4:59 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 46 min |
| Apr 24, 5:20 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Apr 24, 5:21 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 39 min |
| Apr 24, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 66 min |
| Apr 24, 5:56 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 64 min |
| Apr 24, 5:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 48 min |
| Apr 24, 6:05 PM CDT | Areal Flood Warning | MOB | Conecuh, Covington | 110 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 29 min |
| Apr 24, 6:27 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 48 min |
| Apr 24, 6:29 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 31 min |
| Apr 24, 6:33 PM CDT | Areal Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile, Monroe | 3 hr |
| Apr 23, 9:00 PM CDT | Special Weather Statement | MOB | George, Greene, Stone | 45 min |
| Apr 23, 9:44 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Apr 23, 11:09 PM CDT | Special Weather Statement | MOB | Perry | 51 min |
| Apr 24, 1:12 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 63 min |
| Apr 24, 2:10 AM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 65 min |
| Apr 24, 2:23 AM CDT | Areal Flood Advisory | MOB | Greene, Perry | 3 hr |
| Apr 24, 3:26 AM CDT | Flash Flood Warning | MOB | Greene, Perry | 5 hr |
| Apr 24, 3:49 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 41 min |
| Apr 24, 9:42 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Apr 24, 9:44 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 6 days |
| Apr 24, 9:46 AM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
Nearby
Areal Flood Warnings in Alabama, 2021Areal Flood Warnings in Mississippi, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.